MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM ADAPTER FOR HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM ADAPTER FOR HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Catalog Number 03.008.010
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on an unknown date that the patient underwent for hindfoot arthrodesis nail procedure.During the surgery, the jig and sleeves were not aligning with the nail and it made difficult to drill through the tibia for the 2 (two) most proximal screws.The drill bit was tapped in with a mallet and screws were firing medial to lateral, there was 25 minutes delay.The surgery was completed successfully.There was no patient consequence.Concomitant device reported: unknown insertion handle (part#: unknown, lot#: unknown, quantity: 1).This complaint involves four (4) devices.This report is for (1) aiming arm adapter for hindfoot arthrodesis nail-ex.This is report 1 of 3 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.008.010, lot 8428705: manufacturing site: haegendorf.Release to warehouse date: september 03, 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: many scratches are present all over the device furthermore, due to the severe use, the identification numbers are still visible but slightly faded.Even if the device was clearly used for many times, it still looks able to properly function.Functional tests were performed.The device passed all the tests performed and for this reason the complaint could not be replicated.In order to perform the investigation, the relevant documents, valid when the device was manufactured, have been analyzed.The manufacturing process was executed according to the analyzed documents and no anomalies were identified.According to evidence is not possible to address the final root cause to a manufacturing issue.Most likely a mishandling of the device led to the opening of this complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM ADAPTER FOR HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10524831
Report Number8030965-2020-06878
Device Sequence Number3118831
Product Code FZX
UDI-Device Identifier07611819331082
UDI-Public(01)07611819331082
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.010
Device Lot Number8428705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer10/22/2020
11/06/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/26/2020
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - GUIDES/SLEEVES/AIMING: SLEEVE; UNK - NAIL INSERTION HANDLES; UNK - NAILS: HINDFOOT ARTHRODESIS NAIL; UNK - SCREWS: LOCKING